MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that there was a device failure during an ongoing niv ventilation of the patient.The device generated a "technical alarm" message, but ventilation of the patient was no longer possible.The affected device was immediately replaced by the staff on site.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was tested in the repair shop at the manufacturer¿s site and the log file was analyzed.The log file shows that the device detected a technical error on (b)(6) 2021 at 7.40 p.M., which indicates a mechanical or electrical failure of the hpo (high pressure oxygen) unit.Based on this, the device was repaired by replacing the circuit board hpo.The device reacted as specified and alarmed the malfunction optically and acoustically.In response to the malfunction, the oxygen dosage is switched off and ventilation is continued using ambient air.Based on the log file entries, it cannot be confirmed that ventilation was no longer possible as reported.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.Based on the final investigation result this case is no longer considered to be reportable according to the medical device regulation (mdr 2017/745).

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key12703789
Report Number9611500-2021-00439
Device Sequence Number19743823
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)170810(17)171221(93)5704110-12
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown